Successful Treatment of Delayed Onset Nodules After Dermal Fillers Injection with Abrocitinib: A Case Report

Zhen Li1, Jiejie Lu1, Miaoting Wu1

  • 1Plastic and Cosmetic Center, The Fifth People's Hospital of Hainan Province, Haikou, Hainan, People's Republic of China.

Delayed-onset nodules (DONs) are masses that occurs primarily at or near the injection site stemmed from the injection of dermal fillers. This term is descriptive and encompasses a range of potential underlying diagnoses, including product redistribution, delayed hypersensitivity reaction, biofilm, granuloma, among others. Addressing DONs can pose significant challenges, varying tremendously grounded in multiple factors such as whether the nodule is inflammatory, its timing of emergence, and the specific filler material utilized. In this context, we present the case of a 32-year-old woman who presented to the hospital with facial nodules persisting for one month. The patient was diagnosed with DONs (suspected foreign body granulomas) on the basis of her clinical presentation and laboratory test results. She was treated with abrocitinib, a Janus kinase (JAK) inhibitor, for four weeks, which resulted in the complete resolution of her rash. Subsequent follow-up visits confirmed no adverse effects or relapses.

Related Concept Videos